Colorado, 2021

High Wind in Colorado, March 29, 2021

March 29, 2021 · NWS PUB · 18 events in 8 counties and zones

As flow aloft increased out ahead of an approaching system, strong downslope winds developed lee of the eastern mountains, especially lee of the Sangre de Cristo and Wet mountains. Further north across Pikes Peak and Rampart Range, strong winds slid down the lee slopes into extreme western El Paso county.

Where it happened

Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

As flow aloft increased out ahead of an approaching system, strong downslope winds developed lee of the eastern mountains, especially lee of the Sangre de Cristo and Wet mountains. Further north across Pikes Peak and Rampart Range, strong winds slid down the lee slopes into extreme western El Paso county. Strongest winds during this period were in the 70 to 80 mph range.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Mar 29, 10:30 AM MST, 1 hour 9 minutes earlier.

Area forecast discussion, Mar 29, 10:30 AM MST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1130 AM MDT Mon Mar 29 2021

.UPDATE...
Issued at 948 AM MDT Mon Mar 29 2021

Updated forecast to reflect current and forecasted dewpt values.
Readings. Dewpts are below zero F over parts of the mtns and most
of El Paso county, and this bone dry air is going to push
eastward with time as the strong surface west winds advance
eastward across the plains. Have adjusted fire weather products
and RED FLAG WARNING product to account for these changes.

Latest guidance is also showing precip that will affect the
greater Pikes Peak Region (PPR)/S-I25 corridor region may start
later than current forecast is indicating, with the brunt of it
occurring TUE nite/early WED morning. Will allow more guidance to
come into the WFO before adjusting precip fcst. \/Hodanish

&&

.SHORT TERM...(Today and tonight)
Issued at 449 AM MDT Mon Mar 29 2021

...Strong winds, near record temperatures and High Fire Danger...

Current water vapor imagery and upper air analysis is indicating
increasing westerly flow aloft across the region ahead of a broad
upper trough translating across the Intermountain West this morning.
Water vapor imagery is also indicating drying over the higher
terrain, especially across the northern and central mountains, with
regional radars starting to indicate wind signatures across the
southeast mountains as well.  Latest observations are also
indicating gusty westerly winds of 25 to 45 mph across the higher
terrain, with winds starting to pick up across the lower eastern
slopes, especially in the lee of the Wet and Sangre de Cristo
mountains with gusts of 40 to 50 mph being reported at Apache City
and Westcliffe early this morning.

No big changes to the ongoing forecast with lee troughing continuing
to deepen across the I-25 Corridor this morning, and 40-60kt cross
barrier flow being indicated across the higher terrain. Latest
higher resolution models and cross sections still indicate the
potential for strong downslope winds to slide down with lee slopes
of the eastern mountains, especially in the lee of Sangre de Cristo
and Wet mountains, with high wind warnings in place across the
southeast mountains and into the southern I-25 Corridor still
looking good. Further north across Pikes Peak and Rampart Range,
models still indicating the potential for strong winds sliding down
the lee slopes into extreme western El Paso County, generally from
12Z-16Z, before potential mountain wave breaks down with increasing
forward shear aloft.

Otherwise, models continue indicate gusty westerly winds 30 to 60
mph developing across all of south central and southeast Colorado
through the late morning and afternoon, as lee trough kicks out
across the eastern plains. Strongest winds over and near the higher
terrain will keep high wind warnings in place through the late
morning and afternoon before pairing out by the late afternoon.
These gusty winds, combined with warm temperatures and low afternoon
humidity levels in the 5-10 percent range, will lead to the
development of high fire danger and critical fire weather conditions
across most of the snow free areas, with current Red Flag Warnings
remaining in place from noon to 8 pm today.

Temperatures will be near record levels today, with highs in the 70s
to lower 80s expected across the southeast plains, and in the 50s
and 60s across the higher terrain, save 30s and 40s at the peaks.
Current records for March 29th are 69F at ALS in 2015, 75F at COS in
1967 and 86F at PUB in 1943.

For tonight, the broad upper trough continues to translate across
the Northern Rockies, sending a strong cold front across the eastern
plains later this evening. Gusty northerly winds of 25 to 45 mph are
expected in its wake, with the strongest pressure rises expected
across the far eastern plains. Latest models have slowed the timing
of precipitation associated with this passing wave, with scattered
snow showers developing across the northern and central mountains
late this afternoon. Snow showers increase in coverage and intensity
through the evening, as the continue to move east into Pikes Peak
region by early Tuesday morning. Snow accumulations of 1 to 3 inches
will be possible across the central mountains into the Pikes Peak
region by sunrise Tuesday, however with the warm temperatures today,
impacts to morning commute may be limited.

.LONG TERM...(Tuesday through Sunday)
Issued at 449 AM MDT Mon Mar 29 2021

Tuesday...An upper low pressure trough will cross the Rockies Mon
night through Tue, with an associated cold front forecast to push
south across CO Mon night. The cold air behind this front is
expected to drop temperatures across the forecast area dramatically
on Tue, as well as bring some snow to the central and eastern mts
through the day Tue. The best window for snowfall across the area
will occur Tue morning through the afternoon, and forecast snow
totals at this time are falling within the 3 to 6 inch range for the
central and eastern mts and Teller County. The Palmer Divide may see
1 to 3 inches of new snow by late Tue afternoon.

As for temps, the change from max temps on Mon to Tue may be
shocking, with highs expected to be 10 to 20 degrees cooler for the
high valleys, and 30 to 40 degrees cooler for the plains. Plan on
maximum temps in the 40s to around 50F for the high valleys, and 30s
to lower 40s for the plains.

Wednesday...Any lingering showers across the plains, most likely
along the southern border, should come to an end by mid-morning. The
area will be then under cool but dry weakening northwest flow aloft,
with high temps rebounding very slowly into the 50s for most areas.

Thursday through Sunday...A very broad area of high pressure then
develops over the southern US, with predominant west to southwest
flow aloft then pushing into the Four Corners region and remaining
in place for the remainder of the extended forecast period. There is
the hint of some isolated convection over the higher terrain on Fri,
but otherwise the forecast area should remain dry and very warm.
Look for highs in the mid 50s to lower 60s for the high valleys on
Thu, and in the 60s to around 70F for the plains. For Fri through
Sun, temps will climb up into the 60s to around 70F for the high
valleys, and 70s to around 80F for the plains. Moore

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1126 AM MDT Mon Mar 29 2021

Strong winds are the main concern for this forecast period. Strong
West to Southwest winds will develop at the taf sites by early
afternoon and last into the early eveing hours. At KCOS and KPUB,
a strong cold front will cross the taf sites during the 04-05 UTC
time frame, shifting the winds into a NNE direction. Winds will
once again become gusty at 25 to 35 knts, with the winds
decreasing during the early morning hours.

Some blowing dust may restrict visibility for a short period this
afternoon, otherwise VFR condtions are anticipated.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM MDT this evening for COZ222-224-
227>237.

High Wind Warning until 6 PM MDT this evening for COZ087-088.

High Wind Warning until 4 PM MDT this afternoon for COZ062-
072>075-077>082.

High Wind Warning until 6 PM MDT this evening for COZ083-085-086.

&&

UPDATE...HODANISH
SHORT TERM...MW
LONG TERM...MOORE
AVIATION...HODANISH
Hazardous weather outlook, Mar 29, 4:06 AM MST, 7 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
506 AM MDT Mon Mar 29 2021

COZ058>089-093>099-301300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
506 AM MDT Mon Mar 29 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Strong to locally damaging winds of 30 to 60 mph can be expected
today along and to the east of Pikes Peak and the Rampart Range, as
well as across the Wet and Sangre De Cristo mountains. These strong
winds will likely mix down to lower elevations and affect part of
the I-25 corridor, especially in areas of Southern El Paso county
and from Colorado City south the the New Mexico border. The Upper
Arkansas River Valley and the Wet Mountain Valley will also see
these gusty westerly winds.

These strong winds, combined with near record warm temperatures, and
low relative humidity levels, will lead to the development of
critical fire weather conditions across most of snow free areas of
south central and southeast Colorado this afternoon into the early
evening.

Scattered snow showers will develop across the central mountains
later this afternoon, with showers increasing in coverage and
intensity as they spread east into the Pikes Peak region by early
Tuesday morning. Snow accumulations of 1 to 3 inches will be
possible by sunrise Tuesday.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Accumulating snowfall is expected across the central and eastern
mountains, and into the I-25 corridor through Tuesday. Latest
snowfall estimates suggest a potential 3 to 6 inches for the
eastern and central mountains as well as the higher elevations of
Teller County, along with 1 to 3 inches possible across the
Palmer Divide.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
likely today and tonight over and near the higher terrain.

23/27

In the hours before

Local storm report, Mar 29, 7:10 AM MST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
810 AM MDT MON MAR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 AM     NON-TSTM WND GST 5 SW LA VETA            37.46N 105.07W
03/29/2021  M53 MPH          HUERFANO           CO   MESONET

            MESONET STATION FW8680 LA VETA.

&&
Local storm report, Mar 29, 8:24 AM MST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
924 AM MDT MON MAR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 AM     NON-TSTM WND GST 5 SW LA VETA            37.46N 105.07W
03/29/2021  M54 MPH          HUERFANO           CO   MESONET

            MESONET STATION FW8680 LA VETA.

&&
Local storm report, Mar 29, 9:29 AM MST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1029 AM MDT MON MAR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     NON-TSTM WND GST 9 NNW WOODLAND PARK     39.11N 105.14W
03/29/2021  M55 MPH          TELLER             CO   MESONET

            MESONET STATION HACC2 MANCHESTER.

&&
Local storm report, Mar 29, 9:57 AM MST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1057 AM MDT MON MAR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     NON-TSTM WND GST 9 NNW WOODLAND PARK     39.11N 105.14W
03/29/2021  M55 MPH          TELLER             CO   MESONET

            MESONET STATION HACC2 MANCHESTER.

0903 AM     NON-TSTM WND GST 5 SW LA VETA            37.46N 105.07W
03/29/2021  M54 MPH          HUERFANO           CO   MESONET

            MESONET STATION FW8680 LA VETA.

0634 AM     NON-TSTM WND GST 3 SW SWISSVALE          38.44N 105.96W
03/29/2021  M52 MPH          FREMONT            CO   MESONET

            MESONET STATION BEKC2 BEAR CREEK.

0635 AM     NON-TSTM WND GST 4 E CRYSTOLA            38.96N 104.95W
03/29/2021  M51 MPH          EL PASO            CO   MESONET

            MESONET STATION RRAC2 1 SE RAMPART RSVR.

0901 AM     NON-TSTM WND GST 6 SSW COLORADO SPRINGS  38.74N 104.86W
03/29/2021  M55 MPH          EL PASO            CO   MESONET

            MESONET STATION AU923 COLORADO SPRINGS.

1008 AM     NON-TSTM WND GST 6 SW WESTCLIFFE         38.07N 105.53W
03/29/2021  M58 MPH          CUSTER             CO   MESONET

            MESONET STATION CW5478 WESTCLIFFE.

&&
Local storm report, Mar 29, 10:16 AM MST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1116 AM MDT MON MAR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     NON-TSTM WND GST 6 S COLORADO CITY       37.86N 104.83W
03/29/2021  M54 MPH          HUERFANO           CO   MESONET

            MESONET STATION CO029 025S066 APACHE CITY.

&&
Local storm report, Mar 29, 11:21 AM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1221 PM MDT MON MAR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 AM     NON-TSTM WND GST 8 NW GARDNER            37.86N 105.28W
03/29/2021  M55 MPH          HUERFANO           CO   MESONET

            MESONET STATION BMOC2 BLACK MOUNTAIN.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 high wind. Local standard time, as filed.

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
March 29, 11:39 AM MST to 11:42 AM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

Six miles south southwest Colorado Springs.

High Wind, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft

When
March 29, 11:56 AM MST to 11:59 AM MST
Where
Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
37.685, -104.961 (the zone’s center; the record gives no point)

Eight miles northwest Gardner.

High Wind, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft

When
March 29, 12:00 PM MST to 12:03 PM MST
Where
Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
37.685, -104.961 (the zone’s center; the record gives no point)

Six miles south Colorado City.

High Wind, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft

When
March 29, 12:10 PM MST to 12:13 PM MST
Where
Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
37.685, -104.961 (the zone’s center; the record gives no point)

Six miles south Colorado City.

High Wind, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft

When
March 29, 12:35 PM MST to 12:38 PM MST
Where
Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
37.685, -104.961 (the zone’s center; the record gives no point)

Walsenburg station, K4V1.

High Wind, Wet Mountains Above 10000 Ft

When
March 29, 12:56 PM MST to 12:59 PM MST
Where
Wet Mountains Above 10000 Ft forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
37.989, -104.947 (the zone’s center; the record gives no point)

Eight miles west northwest San Isabel.

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
March 29, 12:58 PM MST to 1:01 PM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

Air Force Academy.

High Wind, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft

When
March 29, 1:10 PM MST to 1:13 PM MST
Where
Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
37.316, -104.039 (the zone’s center; the record gives no point)

Two miles northeast Aguilar.

High Wind, Pueblo Vicinity / Pueblo County Below 6300 Ft

When
March 29, 1:15 PM MST to 1:18 PM MST
Where
Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Trained Spotter
Coordinates
38.173, -104.513 (the zone’s center; the record gives no point)

One mile northwest Pueblo West.

High Wind, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft

When
March 29, 1:54 PM MST to 1:57 PM MST
Where
Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
37.316, -104.039 (the zone’s center; the record gives no point)

Trinidad Airport.

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
March 29, 1:54 PM MST to 1:57 PM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

Colorado Springs Airport.

High Wind, Pueblo Vicinity / Pueblo County Below 6300 Ft

When
March 29, 2:10 PM MST to 2:13 PM MST
Where
Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
38.173, -104.513 (the zone’s center; the record gives no point)

Four miles west northwest Pueblo West.

High Wind, Alamosa Vicinity / Central San Luis Valley Below 8500 Ft

When
March 29, 2:52 PM MST to 2:55 PM MST
Where
Alamosa Vicinity / Central San Luis Valley Below 8500 Ft forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
37.578, -106.085 (the zone’s center; the record gives no point)

Alamosa Airport.

High Wind, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft

When
March 29, 3:00 PM MST to 3:03 PM MST
Where
Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
Measured
68 kt (78 mph) measured gust
Reported by
Mesonet
Coordinates
37.316, -104.039 (the zone’s center; the record gives no point)

Two miles northeast Aguilar.

High Wind, Pueblo Vicinity / Pueblo County Below 6300 Ft

When
March 29, 3:13 PM MST to 3:16 PM MST
Where
Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
38.173, -104.513 (the zone’s center; the record gives no point)

Pueblo Airport.

High Wind, La Junta Vicinity / Otero County

When
March 29, 4:16 PM MST to 4:19 PM MST
Where
La Junta Vicinity / Otero County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
37.903, -103.716 (the zone’s center; the record gives no point)

Four miles south southwest Fowler.

High Wind, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft

When
March 29, 4:19 PM MST to 4:22 PM MST
Where
Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
37.992, -105.637 (the zone’s center; the record gives no point)

Six miles southwest Westcliffe.

High Wind, La Junta Vicinity / Otero County

When
March 29, 9:09 PM MST to 9:12 PM MST
Where
La Junta Vicinity / Otero County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
37.903, -103.716 (the zone’s center; the record gives no point)

La Junta Airport.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2021Every state in 2021This day in weather historyWarnings in Colorado, March 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 952564, 952573, 952570, 952560, 952561, 952565, 952569, 952563, 952571, 952562, 952574, 952566, 952567, 952559, 952568, 952575, 952572, 952576.